Alert archive / North Dakota / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 92, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 3, 2016, 6:44 PM CDT for 5 counties in North Dakota. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 3, 2016, 6:44 PM CDT (23:44 UTC)
- Expired
- Jul 3, 2016, 7:45 PM CDT
- In force
- 61 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 70.0 mph
Counties Burleigh County, ND, McLean County, ND, Mercer County, ND, Morton County, ND, Oliver County, ND
The radar
The Bismarck radar (KBIS), 76 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 6:50 PM CDT | TSTM WND DMG | Hazen, ND | NUMEROUS REPORTS OF TREE BRANCHES DOWN IN HAZEN. OBSERVATION NEAR HAZEN REPORTED A 72 MPH THUNDERSTORM WIND GUST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 11.7 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 894 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
240
WUUS53 KBIS 032344
SVRBIS
NDC015-055-057-059-065-040045-
/O.NEW.KBIS.SV.W.0092.160703T2344Z-160704T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
644 PM CDT SUN JUL 3 2016
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN MCLEAN COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
MERCER COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
OLIVER COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
NORTHWESTERN BURLEIGH COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
NORTHWESTERN MORTON COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
* UNTIL 745 PM CDT
* AT 643 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR RIVERDALE TO 8 MILES SOUTH OF HAZEN TO 7 MILES
NORTH OF HEBRON...MOVING SOUTHEAST AT 25 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS...AND OUTBUILDINGS.
* SEVERE THUNDERSTORMS WILL BE NEAR...
COLEHARBOR AROUND 700 PM CDT.
HANNOVER AROUND 705 PM CDT.
UNDERWOOD AROUND 715 PM CDT.
GLEN ULLIN AND CENTER AROUND 720 PM CDT.
WASHBURN AROUND 740 PM CDT.
NEW SALEM AROUND 745 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE DOUBLE
DITCH INDIAN VILLAGE...HENSLER...SWEET BRIAR LAKE...BALDWIN...FORT CLARK...
JUDSON...NELSON LAKE...CROWN BUTTE LAKE...PRICE AND FALKIRK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THESE STORMS ARE PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS!
&&
LAT...LON 4681 10204 4694 10210 4698 10210 4698 10212
4706 10215 4741 10190 4757 10146 4755 10068
4693 10068 4680 10115 4679 10162
TIME...MOT...LOC 2343Z 294DEG 20KT 4748 10140 4718 10158 4700 10202
HAIL...1.75IN
WIND...70MPH
$$
CJS3 follow-up statements
369
WWUS53 KBIS 040007
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
707 PM CDT SUN JUL 3 2016
NDC015-055-057-059-065-040045-
/O.CON.KBIS.SV.W.0092.000000T0000Z-160704T0045Z/
MCLEAN ND-MERCER ND-OLIVER ND-BURLEIGH ND-MORTON ND-
707 PM CDT SUN JUL 3 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR SOUTHEASTERN MCLEAN...MERCER...OLIVER...NORTHWESTERN BURLEIGH AND
NORTHWESTERN MORTON COUNTIES...
AT 707 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTHEAST OF STANTON TO 9 MILES SOUTHWEST OF
HANNOVER TO 4 MILES SOUTHEAST OF HEBRON...MOVING SOUTHEAST AT 20 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...PUBLIC. BETWEEN 635 PM CDT AND 650 PM CDT...HAIL UP
TO GOLF BALL SIZE WAS REPORTED IN BEULAH...AND WIND GUSTS UP
TO 72 MPH WERE MEASURED NEAR HAZEN. NUMEROUS TREE BRANCHES
WERE REPORTED DOWN IN HAZEN.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS...AND OUTBUILDINGS.
THESE SEVERE STORMS WILL BE NEAR...
GLEN ULLIN AROUND 725 PM CDT.
WASHBURN AROUND 735 PM CDT.
NEW SALEM AROUND 740 PM CDT.
CROSS RANCH STATE PARK AROUND 745 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE DOUBLE
DITCH INDIAN VILLAGE...HENSLER...SWEET BRIAR LAKE...BALDWIN...FORT CLARK...
JUDSON...NELSON LAKE...CROWN BUTTE LAKE...PRICE AND FALKIRK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THESE STORMS ARE PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4681 10204 4694 10210 4698 10210 4698 10212
4706 10215 4741 10190 4757 10146 4755 10068
4693 10068 4680 10115 4679 10162
TIME...MOT...LOC 0007Z 324DEG 19KT 4736 10127 4701 10157 4685 10200
HAIL...1.75IN
WIND...70MPH
$$
CJS709
WWUS53 KBIS 040027
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
727 PM CDT SUN JUL 3 2016
NDC015-055-057-059-065-040045-
/O.CON.KBIS.SV.W.0092.000000T0000Z-160704T0045Z/
MCLEAN ND-MERCER ND-OLIVER ND-BURLEIGH ND-MORTON ND-
727 PM CDT SUN JUL 3 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR SOUTHEASTERN MCLEAN...SOUTHEASTERN MERCER...OLIVER...NORTHWESTERN
BURLEIGH AND NORTHWESTERN MORTON COUNTIES...
AT 727 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR WASHBURN TO 8 MILES SOUTH OF CENTER TO 6 MILES
WEST OF GLEN ULLIN...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
THESE SEVERE STORMS WILL BE NEAR...
WASHBURN AROUND 730 PM CDT.
CROSS RANCH STATE PARK AROUND 735 PM CDT.
NEW SALEM AROUND 740 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE DOUBLE
DITCH INDIAN VILLAGE...HENSLER...SWEET BRIAR LAKE...BALDWIN...FORT CLARK...
JUDSON...NELSON LAKE...CROWN BUTTE LAKE...PRICE AND FALKIRK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4681 10204 4690 10207 4701 10201 4718 10162
4742 10118 4746 10068 4693 10068 4680 10115
4679 10162
TIME...MOT...LOC 0027Z 284DEG 24KT 4733 10102 4700 10133 4681 10197
HAIL...1.00IN
WIND...60MPH
$$
CJS905
WWUS53 KBIS 040046
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
746 PM CDT SUN JUL 3 2016
NDC015-055-057-059-065-040055-
/O.EXP.KBIS.SV.W.0092.000000T0000Z-160704T0045Z/
MCLEAN ND-MERCER ND-OLIVER ND-BURLEIGH ND-MORTON ND-
746 PM CDT SUN JUL 3 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MCLEAN...
SOUTHEASTERN MERCER...OLIVER...NORTHWESTERN BURLEIGH AND NORTHWESTERN
MORTON COUNTIES HAS EXPIRED...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS. THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.
HOWEVER...GUSTY WINDS UP TO 50 MPH AND HEAVY RAIN ARE STILL EXPECTED
WITH THESE STORMS AS THEY MOVE SOUTHEAST INTO THE BISMARCK AND MANDAN
AREA BY 830 PM CDT.
LAT...LON 4681 10204 4690 10207 4701 10201 4718 10162
4742 10118 4746 10068 4693 10068 4680 10115
4679 10162
TIME...MOT...LOC 0041Z 294DEG 20KT 4733 10102 4700 10133 4681 10197
$$
CJSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 4:37 PM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, Jul 3, 4:37 PM CDT, 2 hours 7 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 437 PM CDT SUN JUL 3 2016 .UPDATE... Issued at 432 PM CDT Sun Jul 3 2016 Thunderstorms have been forming into a line along the frontal boundary in west central North Dakota. This update will focus on adding likely thunderstorm pops along the line for the remainder of the afternoon and early evening from the western end of Lake Sakakawea south through the west river region west of the Missouri River. && .SHORT TERM...(This evening through Monday) Issued at 247 PM CDT Sun Jul 3 2016 Main forecast highlight in the short term period will continue to be possible severe convection this afternoon and evening. Currently...surface boundary not entering far western ND indicated by the wind fields and sfc Td readings. Axis of instability over western ND shifting eastward with time along to ahead of the frontal boundary, with mixed layer CAPE around 500 and MUCAPE 2-3K J/KG right now. Effective shear around 35kts. Storms initialization underway with one cell developing past hour just west of McKenzie county, and CU fields expanding and getting agitated over my southwest. Expect further development over the next few hours. Best PVA over far south central CANADA, however effects of the wave should still help trigger convection over my west and central today into this evening. With the wave currently aloft, we think thunderstorms will be more diurnal in nature this afternoon through mid evening, then waning quite rapidly with the onset of darkness though a few lingering robust updrafts very possible over my east after 03z. More convection may impact southwestern ND late tonight, though non-severe. For the 4th of July, strong dry air advection west to east will result in a mostly sunny day for most if not all locations. There remains a slight chance of convection over my southeast, though models continue to push precipitation chances east of my area more into either eastern SD or the Red River Valley of ND. Westerly mixing winds coupled with moderate waa will result in temperatures from the low 80s to low 90s. Warmer along the thermal ridge into south central ND where we could see 95F or higher. Stayed more conservative with my peak highs south central in the low 90s for now. .LONG TERM...(Monday night through Sunday) Issued at 247 PM CDT Sun Jul 3 2016 West/southwesterly flow aloft will be in place for the majority of the long term bringing daily chances for thunderstorms though with slightly below seasonal temperatures. Upper low over the southwestern Canada remains quasi-stationary through Tuesday night, then ejects east towards and into the Northern Plains Wed-Thurs. Decent chances for rain ahead of this feature as embedded impulses eject east, though hard to time. Better chances towards Thursday when the low directly impacts our area. At this time storm severity remains very questionable with models keeping the more favorable instability to our south. This may change late next weekend when stronger southwest flow aloft is bring depicted by medium range models. Temperatures are forecast to trend towards below average after Monday with increasing precipitation chances and as the upper level jet stream dips south with the arrival of the upper level low. Warmer next weekend. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 247 PM CDT Sun Jul 3 2016 Low VFR and pockets of MVFR stratus from KMOT to around KJMS will continue to lift and erode this afternoon. Meanwhile, a weak front moving across western ND will cause isolated to scattered storms to develop and move eastward with local MVFR or IFR conditions. We still believe KDIK, KBIS, and KMOT could be impacted by storms in the late afternoon and evening. Any showers and storms will diminish by late evening. VFR conditions will prevail area-wide overnight and Monday. && .BIS Watches/Warnings/Advisories... NONE. && UPDATE...WAA SHORT TERM...NH LONG TERM...NH AVIATION...CJS
Hazardous weather outlook, Jul 3, 2:31 PM CDT, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 231 PM CDT SUN JUL 3 2016 NDZ001>004-009>012-017>022-031>036-040>047-050-041945- DIVIDE-BURKE-RENVILLE-BOTTINEAU-WILLIAMS-MOUNTRAIL-WARD-MCHENRY- MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-GOLDEN VALLEY- BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-SLOPE-HETTINGER-GRANT- BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-MCINTOSH- 231 PM CDT SUN JUL 3 2016 /131 PM MDT SUN JUL 3 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY INTO TONIGHT. ISOLATED STRONG TO MARGINALLY SEVERE STORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. THE MAIN THREATS WILL BE HAIL UP TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED...ESPECIALLY AFTER 3 PM CDT OR 2 PM MDT AND ACROSS SOUTH CENTRAL NORTH DAKOTA. NDZ005-013-023-025-037-048-051-041945- ROLETTE-PIERCE-WELLS-FOSTER-STUTSMAN-LA MOURE-DICKEY- 231 PM CDT SUN JUL 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS. A FEW STORMS COULD BE STRONG WITH SMALL HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. THERE IS A MARGINAL CHANCE OF SEVERE THUNDERSTORMS ON INDEPENDENCE DAY AND TUESDAY, ESPECIALLY IN THE JAMES RIVER VALLEY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. HEINERT
In the hours before
Special weather statement, Jul 3, 5:05 PM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 405 PM MDT SUN JUL 3 2016 NDZ041-042-032230- HETTINGER ND-GRANT ND- 405 PM MDT SUN JUL 3 2016 ...A STRONG THUNDERSTORM WILL AFFECT EASTERN HETTINGER AND WEST CENTRAL GRANT COUNTIES UNTIL 430 PM MDT... AT 405 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES WEST OF NEW LEIPZIG...OR 10 MILES EAST OF MOTT...MOVING NORTHEAST AT 20 MPH. PENNY TO NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MOTT...ELGIN...NEW LEIPZIG...BURT AND BENTLEY. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4621 10218 4636 10231 4665 10204 4630 10165 TIME...MOT...LOC 2205Z 242DEG 17KT 4633 10213 HEINERT
Local storm report, Jul 3, 5:22 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
522 PM CDT SUN JUL 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL 9 SW HALLIDAY 47.26N 102.47W
07/03/2016 E1.00 INCH DUNN ND TRAINED SPOTTER
&&
KROLAKSpecial weather statement, Jul 3, 5:50 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 450 PM MDT SUN JUL 3 2016 NDZ041-042-044-032315- ADAMS ND-HETTINGER ND-GRANT ND- 450 PM MDT SUN JUL 3 2016 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN HETTINGER... SOUTHWESTERN GRANT AND EAST CENTRAL ADAMS COUNTIES UNTIL 515 PM MDT... AT 450 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES SOUTH OF NEW LEIPZIG...OR 14 MILES SOUTHWEST OF ELGIN...MOVING EAST AT 35 MPH. PENNY SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ELGIN AND NEW LEIPZIG. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4610 10205 4627 10215 4641 10187 4621 10148 TIME...MOT...LOC 2250Z 247DEG 29KT 4622 10200 HEINERT
Local storm report, Jul 3, 5:58 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
558 PM CDT SUN JUL 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL 5 NNE DODGE 47.37N 102.16W
07/03/2016 E1.75 INCH MERCER ND PUBLIC
HAIL STARTED ABOUT 545 PM CDT AND LASTED 10 MIN.
&&
ABELINGSpecial weather statement, Jul 3, 6:18 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 518 PM MDT SUN JUL 3 2016 NDZ042-032345- GRANT ND- 518 PM MDT SUN JUL 3 2016 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN GRANT COUNTY UNTIL 545 PM MDT... AT 518 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES SOUTHEAST OF NEW LEIPZIG...OR 13 MILES SOUTH OF ELGIN...MOVING EAST AT 20 MPH. PENNY SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LEITH. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4615 10193 4630 10197 4641 10158 4616 10143 TIME...MOT...LOC 2318Z 260DEG 18KT 4621 10184 HEINERT
Local storm report, Jul 3, 6:35 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
635 PM CDT SUN JUL 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND GST GOLDEN VALLEY 47.29N 102.06W
07/03/2016 M65 MPH MERCER ND MESONET
ND DOT SENSOR NEAR GOLDEN VALLEY... ND MERCER COUNTY.
PEAK GUST AS OF 615 PM CDT.
&&
NHEINERTThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 7:05 PM CDT | Special Weather Statement | BIS | Billings, Golden Valley, Slope | 55 min |
| Jul 2, 7:41 PM CDT | Special Weather Statement | BIS | Billings, Golden Valley | 49 min |
| Jul 3, 3:30 PM CDT | Special Weather Statement | BIS | McKenzie | 60 min |
| Jul 3, 4:27 PM CDT | Special Weather Statement | BIS | Hettinger | 33 min |
| Jul 3, 4:29 PM CDT | Special Weather Statement | BIS | Dunn | 46 min |
| Jul 3, 4:41 PM CDT | Severe Thunderstorm Warning | BIS | Dunn, McLean, Mercer | 64 min |
| Jul 3, 5:03 PM CDT | Special Weather Statement | BIS | Mountrail | 42 min |
| Jul 3, 5:05 PM CDT | Special Weather Statement | BIS | Grant | 25 min |
| Jul 3, 5:09 PM CDT | Severe Thunderstorm Warning | BIS | Dunn, Mercer | 66 min |
| Jul 3, 5:11 PM CDT | Severe Thunderstorm Warning | BIS | McLean, Mountrail | 64 min |
| Jul 3, 5:45 PM CDT | Severe Thunderstorm Warning | BIS | Dunn, McLean, Mercer, Oliver | 60 min |
| Jul 3, 5:50 PM CDT | Special Weather Statement | BIS | Grant | 25 min |
| Jul 3, 6:18 PM CDT | Special Weather Statement | BIS | Grant | 27 min |
| Jul 3, 6:47 PM CDT | Special Weather Statement | BIS | Grant | 28 min |
| Jul 3, 6:55 PM CDT | Special Weather Statement | BIS | Renville | 50 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.